Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Tampa Bay, FL

August 12, 2016Polk County, Florida

NWS Tampa Bay, FL issued this special weather statement at Aug 12, 2016, 3:08 PM EDT for Polk County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2016, 3:08 PM EDT (19:08 UTC)
Expired
Aug 12, 2016, 4:00 PM EDT
In force
52 min
Issued by
NWS Tampa Bay, FL

County Polk County, FL

The radar

The Melbourne radar (KMLB), 73 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2016-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2016-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
778 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

099 
WWUS82 KTBW 121908
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
308 PM EDT FRI AUG 12 2016
 
FLZ052-122000-
POLK FL-
308 PM EDT FRI AUG 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK COUNTY UNTIL
400 PM EDT...

AT 307 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE KISSIMMEE...MOVING NORTHWEST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE WALES...POINCIANA...DUNDEE...HIGHLAND PARK...
INDIAN LAKE ESTATES AND WAVERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2784 8123 2772 8134 2795 8168 2814 8151
      2814 8146 2809 8145 2808 8135 2807 8135
      2807 8137 2804 8136 2801 8138 2806 8144
      2806 8145 2804 8146 2800 8142 2800 8139
      2795 8134 2794 8135 2792 8131 2786 8131
TIME...MOT...LOC 1907Z 131DEG 16KT 2787 8135 

$$

MCKAUGHAN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 12, 1:36 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Aug 12, 1:36 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
136 PM EDT FRI AUG 12 2016

.AVIATION (18z TAFs)...
Scattered showers developing SE of the Tampa Bay area and
drifting slowly NW. 18-19Z, coverage should slowly expand toward
I-75 and into the Tampa metro areas thru 21Z. Light SE sfc flow
expected to continue into eve hrs, with gusty winds near t-storms.
Toward 00Z, t-storms will dissipate into showers and linger thru
02Z. Some clearing overnight and a light easterly flow for most
sites. More scattered showers/t-storms Sat aftn/eve.

&&

.Prev Discussion... /issued 953 AM EDT FRI AUG 12 2016/

MORNING UPDATE...
Light winds will become easterly to southeasterly by this
afternoon with increasing clouds. Much like yesterday,
thunderstorms should develop first along the Florida Atlantic
coast, then drift westward through the early to mid afternoon
hours. Storms look to increase in coverage, especially as the east
and west coast seabreezes collide late this afternoon across west-
central Florida and the Florida gulf coast. Storms will be slow
moving again, and could lead to some localized minor flooding in
areas that have received heavy rains over the last two days. A
strong storm or two may also occur with strong winds and frequent
lightning. A period of stratiform rain will likely develop this
evening into the first part of tonight as storms gradually move
offshore.

PoPs were adjusted through this evening to more closely resemble
convective evolution from yesterday and the day before. Minor
adjustments to temps and winds were also made. Otherwise, the
forecast looks to be largely on track.

MARINE...
Bermuda high pressure will hold over the region through the
weekend and into next week with persistent east to southeast
winds. Winds are expected to increase with an easterly surge in
the evening and overnight hours to bump seas a bit then daily
afternoon seabreezes near the coast. Late afternoon through
evening thunderstorms at the coast to move offshore overnight and
marine storms may locally enhance winds and seas.

FIRE WEATHER...
Seasonably high moisture content will result in daily chances for
rain, and prevent humidities from reaching critical levels.
Therefore, no fire weather concerns are expected into next week.

&&

.Preliminary Point Temps/PoPs...
TPA  77  93  76  91 /  50  40  40  50
FMY  76  92  76  92 /  60  40  20  50
GIF  75  93  75  92 /  60  30  10  50
SRQ  76  91  76  91 /  50  40  30  50
BKV  74  93  73  92 /  60  30  30  50
SPG  78  92  77  91 /  50  40  40  40

&&

.TBW Watches/Warnings/Advisories...
FL...None.
Gulf waters...None.
&&

AVIATION...Schoor
SHORT TERM/MARINE/FIRE WEATHER...84/Austin
MID TERM/LONG TERM/DECISION SUPPORT...09/Rude
Hazardous weather outlook, Aug 12, 5:15 AM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
515 AM EDT FRI AUG 12 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-130200-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
515 AM EDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING...ESPECIALLY ALONG AND EAST OF THE INTERSTATE 75
CORRIDOR. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
A PRETTY TYPICAL SUMMERTIME PATTERN WILL CONTINUE WITH SCATTERED
MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS... LOCALLY HEAVY
RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PRC

In the hours before

Special weather statement, Aug 12, 3:02 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
302 PM EDT FRI AUG 12 2016

FLZ151-251-255-121945-
INLAND HILLSBOROUGH-COASTAL HILLSBOROUGH-INLAND MANATEE-
302 PM EDT FRI AUG 12 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
HILLSBOROUGH AND NORTHEASTERN MANATEE COUNTIES...

AT 301 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF FISH HAWK TO 17
MILES SOUTHEAST OF RIVERVIEW TO 12 MILES SOUTHEAST OF GREATER SUN
CENTER TO 7 MILES NORTHWEST OF MYAKKA CITY. MOVEMENT WAS NORTHWEST
AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PLANT CITY...FISH HAWK...BRANDON...RIVERVIEW...PARRISH...
GREATER SUN CENTER...RUSKIN...LITTLE MANATEE RIVER STATE PARK...
BOYETTE...FORT LONESOME...DUETTE...LITHIA SPRINGS STATE PARK...
BLOOMINGDALE...SUN CITY CENTER...ALAFIA RIVER STATE PARK...WIMAUMA...
VALRICO AND GIBSONTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2788 8233 2805 8207 2797 8205 2766 8206
      2750 8217 2740 8222 2761 8247
TIME...MOT...LOC 1901Z 160DEG 15KT 2778 8204 2769 8212 2758 8220 2745
8223

MCKAUGHAN
Special weather statement, Aug 12, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
308 PM EDT FRI AUG 12 2016

FLZ052-122000-
POLK FL-
308 PM EDT FRI AUG 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK COUNTY UNTIL
400 PM EDT...

AT 307 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE KISSIMMEE...MOVING NORTHWEST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE WALES...POINCIANA...DUNDEE...HIGHLAND PARK...
INDIAN LAKE ESTATES AND WAVERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2784 8123 2772 8134 2795 8168 2814 8151
      2814 8146 2809 8145 2808 8135 2807 8135
      2807 8137 2804 8136 2801 8138 2806 8144
      2806 8145 2804 8146 2800 8142 2800 8139
      2795 8134 2794 8135 2792 8131 2786 8131
TIME...MOT...LOC 1907Z 131DEG 16KT 2787 8135

MCKAUGHAN

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 9:36 PM EDTRiver Flood WarningTBWHillsborough4 days
Aug 12, 6:12 AM EDTRiver Flood WarningTBWManatee46 hr
Aug 12, 10:44 AM EDTRiver Flood WarningTBWHillsborough59 hr
Aug 12, 3:02 PM EDTSpecial Weather StatementTBWHillsborough43 min
Aug 12, 3:41 PM EDTSpecial Marine WarningTBW49 min
Aug 12, 3:55 PM EDTSpecial Marine WarningTBW35 min
Aug 12, 4:01 PM EDTSpecial Weather StatementTBWCharlotte29 min
Aug 12, 4:09 PM EDTSpecial Weather StatementTBWManatee36 min
Aug 12, 4:13 PM EDTSpecial Weather StatementTBWLee32 min
Aug 12, 4:30 PM EDTSpecial Weather StatementTBWCharlotte, DeSoto45 min
Aug 12, 5:06 PM EDTSpecial Weather StatementTBWLee39 min
Aug 12, 5:08 PM EDTSpecial Weather StatementTBWHardee37 min
Aug 12, 5:16 PM EDTSpecial Marine WarningTBW59 min
Aug 12, 7:02 PM EDTSpecial Weather StatementTBWSumter28 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.